Alert archive / Nebraska / River Flood Warnings in 2023

River Flood Warning 4, NWS North Platte, NE

June 17, 2023Deuel County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Jun 17, 2023, 10:24 AM MDT for Deuel County, Keith County, Nebraska. It took effect at Jun 18, 2023, 6:00 AM MDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2023, 10:24 AM MDT (16:24 UTC)
In effect from
Jun 18, 2023, 6:00 AM MDT
Expired
Jun 19, 2023, 5:56 PM MDT
In force
36 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Deuel County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River at Roscoe (RSON1). The gauge peaked at 9.22 ft at Jun 18, 2023, 4:00 PM MDT.

actionminormoderate68101206/1706/1806/1906/20
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06764880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

643 
WGUS43 KLBF 171624
FLWLBF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
1024 AM MDT Sat Jun 17 2023

...The National Weather Service in North Platte NE has issued a 
Flood Warning for the following rivers in Nebraska...

  South Platte River near Roscoe affecting Deuel and Keith Counties.

.Runoff from rainfall in Colorado has led to elevated river levels 
along the South Platte River in southwestern Nebraska. River levels 
are expected to approach minor flood stage at Roscoe Sunday morning 
and are forecast to fall below flood stage Monday morning.

For the South Platte River...including Roscoe...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning at 1030 AM MDT.

&&


NEC049-101-181630-
/O.NEW.KLBF.FL.W.0004.230618T1200Z-230620T1200Z/
/RSON1.1.ER.230618T1200Z.230618T1800Z.230619T1200Z.NO/
1024 AM MDT Sat Jun 17 2023

...FLOOD WARNING IN EFFECT FROM SUNDAY MORNING TO TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...South Platte River near Roscoe.

* WHEN...From Sunday morning to Tuesday morning.

* IMPACTS...At 9.0 feet, Flood Stage. Minor flooding of agricultural 
  land along the river.

* ADDITIONAL DETAILS...
  - At 9:30 AM MDT Saturday the stage was 8.5 feet.
  - Forecast...The river is expected to rise above the flood
    stage of 9.0 feet tomorrow morning to a crest of 9.1 feet
    early tomorrow afternoon. It will then fall below flood stage
    Monday morning.
  - Flood stage is 9.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.2 feet on 06/10/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4100 10226 4116 10173 4115 10127 4109 10127
      4109 10173 4100 10213


$$

Buttler
3 follow-up statements
037 
WGUS83 KLBF 181436
FLSLBF

Flood Statement
National Weather Service North Platte NE
836 AM MDT Sun Jun 18 2023

...The Flood Warning continues for the following rivers in 
Nebraska...

  South Platte River near Roscoe affecting Deuel and Keith Counties.

.Runoff from rainfall in Colorado has led to elevated river levels 
along the South Platte River in southwestern Nebraska. River levels 
will remain above minor flood stage through Monday evening.

For the South Platte River...including Roscoe...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 930 AM MDT.

&&


NEC049-101-191700-
/O.EXT.KLBF.FL.W.0004.000000T0000Z-230620T0100Z/
/RSON1.1.ER.230618T0945Z.230623T1200Z.000000T0000Z.NO/
836 AM MDT Sun Jun 18 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...South Platte River near Roscoe.

* WHEN...Until Midnight MDT Monday evening.

* IMPACTS...At 9.0 feet, Flood Stage. Minor flooding of agricultural 
  land along the river.

* ADDITIONAL DETAILS...
  - At 7:30 AM MDT Sunday the stage was 9.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 AM MDT Sunday was 9.1 feet.
  - Forecast...The river is expected to rise to a crest of 9.3
    feet midnight MDT tonight. It will then fall below the flood
    stage of 9.0 feet by midnight MDT Monday evening.
  - Flood stage is 9.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.4 feet on 06/16/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4100 10226 4116 10173 4115 10127 4109 10127
      4109 10173 4100 10213


$$

Buttler
996 
WGUS83 KLBF 191357
FLSLBF

Flood Statement
National Weather Service North Platte NE
757 AM MDT Mon Jun 19 2023

...The Flood Warning is extended for the following rivers in 
Nebraska...

  South Platte River near Roscoe affecting Keith County.

.Runoff from rainfall in Colorado has led to elevated river levels 
along the South Platte River in southwestern Nebraska. River levels 
will remain above minor flood stage through this evening.

For the South Platte River...including Roscoe...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 1200 AM MDT.

&&


NEC049-101-200600-
/O.EXT.KLBF.FL.W.0004.000000T0000Z-230620T0600Z/
/RSON1.1.ER.230618T0945Z.230624T0600Z.000000T0000Z.NO/
757 AM MDT Mon Jun 19 2023

...FLOOD WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...South Platte River near Roscoe.

* WHEN...Until midnight MDT tonight.

* IMPACTS...At 9.0 feet, Flood Stage. Minor flooding of agricultural 
  land along the river.

* ADDITIONAL DETAILS...
  - At 7:30 AM MDT Monday the stage was 9.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 AM MDT Monday was 9.2 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening.
  - Flood stage is 9.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.4 feet on 06/16/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4100 10226 4116 10173 4115 10127 4109 10127
      4109 10173 4100 10213


$$

Gomez
655 
WGUS83 KLBF 192356
FLSLBF

Flood Statement
National Weather Service North Platte NE
556 PM MDT Mon Jun 19 2023

...The Flood Warning is cancelled for the following rivers in 
Nebraska...

  South Platte River near Roscoe affecting Keith and Deuel Counties.

.The South Platte river at Roscoe has now fallen below flood stage 
so the flood warning has been cancelled. The river will continue 
falling for the next 1 to 2 days, then is forecast to begin rising 
again with a second crest above flood stage possible toward the end 
of the week. Persons with interests near the South Platte river at 
Roscoe should remain vigilant and check later forecasts for updates.

NEC049-101-200100-
/O.CAN.KLBF.FL.W.0004.000000T0000Z-230619T2356Z/
/RSON1.1.ER.230618T0945Z.230624T0600Z.000000T0000Z.NO/
556 PM MDT Mon Jun 19 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the South Platte River near Roscoe.

* ADDITIONAL DETAILS...
  - At 5:30 PM MDT Monday the stage was 8.9 feet.
  - Forecast...The river is below flood stage and will fall to
    8.4 feet early Thursday morning. It may rise above flood
    stage again early Friday morning, with a crest of 9.4 feet
    possible early Saturday morning.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (6 pm MDT)     
Location          Stg   Stg   Day/Time     Tue   Wed   Thu          

South Platte River
Roscoe            9.0   8.9   Mon 5 pm MDT 8.6   8.4   8.9          


&&

LAT...LON 4100 10226 4116 10173 4115 10127 4109 10127
      4109 10173 4100 10213


$$

MBS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 17, 5:29 AM MDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 17, 5:29 AM MDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
629 AM CDT Sat Jun 17 2023

...Aviation Update...

.SYNOPSIS...
Issued at 332 AM CDT Sat Jun 17 2023

Key Messages:

- Isolated to scattered showers and thunderstorms will gradually
  track northeastward today, followed by more isolated to
  scattered activity across the western Sandhills and southwest
  late this afternoon and evening.

- Dry conditions and warming temperatures for Father's Day and
  Monday ahead of a period of stormy weather Tuesday through
  Friday.

An MCV was lifting northeast to near Norton Kansas at 0730Z.
Showers and a few thunderstorms were widespread to the north of
this feature across Hayes, Frontier, and southern Lincoln County.
Some cool temperatures were noted at Valentine and Gordon at 48
and 49 degrees. A disturbance was indicated across eastern Utah
into southern Wyoming, which should reach the Panhandle and
eastern Colorado by early to mid afternoon.

&&

.SHORT TERM...(Today through Sunday)
Issued at 332 AM CDT Sat Jun 17 2023

An area of showers were widespread across Hayes, Frontier and
southern and eastern Lincoln County, with thunderstorms with
heavy rainfall to the east across Dawson County. This is forecast
to lift northeast today. The HRRR and RAP begin to dissipate some
of this activity after 12Z, so POPS are limited to 20 to 40
percent across southern areas. Will see clearing skies from west
to east today, with highs in the mid 70s. A disturbance was
indicated by satellite in eastern Utah through southern Wyoming.
This will reach the panhandle and eastern Colorado early to mid
afternoon, and should generate at least isolated showers or
thunderstorms mainly across the southeast panhandle into
southwest Nebraska late this afternoon into this evening. With the
latest CAMs not showing limited coverage, only 20 to 30 POPs
forecast.

Sunday, sunny, dry and much warmer. Southwest winds and warming
temperatures aloft will bring highs from 85 to 90.

.LONG TERM...(Sunday night through Friday)
Issued at 332 AM CDT Sat Jun 17 2023

Further warming occurs on Monday as an upper trough deepens across
the Great Basin and an amplified southwest flow aloft exists
across the Central Plains. Southerly winds will increase to 15 to
30 mph in the afternoon as highs reach at least 90 to 95.

An unsettled weather pattern will setup across the region Tuesday
through Friday. The upper ridge will get pushed east into the
Great Lakes and Southern Plains with an active southwest flow and
a surge of Gulf moisture transported into the region. PWATs are
expected to reach 1.25 to over 1.5 inches at times. Chances begins
Tuesday afternoon/Tuesday night mainly across the eastern half of
the area. Wednesday and Thursday, The GFS and ECMWF agree on
scattered to numerous development of showers and thunderstorms.
With ample moisture available, highs in the 80s, and increasing
deep layer shear, some storms could be strong or severe. Heavy
rainfall is also possible. Thunderstorms are also possible Friday
as the upper flow become more zonal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 626 AM CDT Sat Jun 17 2023

Mostly VFR should prevail across western and north central
Nebraska through tonight. Winds will generally remain light, less
than 10 kts. An isolated thunderstorm is possible early this
morning southeast of a ONL to BBW line. This afternoon an isolated
thunderstorm is possible, mainly across southwest Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Taylor
Hazardous weather outlook, Jun 17, 9:56 AM MDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1056 AM CDT Sat Jun 17 2023

NEZ004>010-022>029-035>038-056>059-069>071-094-181600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1056 AM CDT Sat Jun 17 2023 /956 AM MDT Sat Jun 17 2023/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

An isolated thunderstorm is possible today but no severe weather is
expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorm chances return to the area mid to late week. Some
threat for severe storms exists but it's too early to pin point any
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:27 PM MDTSpecial Weather StatementLBFSherman48 min
Jun 16, 7:05 PM MDTAreal Flood AdvisoryLBFCuster90 min
Jun 17, 12:37 AM MDTAreal Flood AdvisoryLBFFrontier3 hr

Nearby

River Flood Warnings in Nebraska, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.